Advertisement

Mathematische Annalen

, Volume 360, Issue 1–2, pp 351–390 | Cite as

Webs and quantum skew Howe duality

  • Sabin Cautis
  • Joel Kamnitzer
  • Scott Morrison
Article

Abstract

We give a diagrammatic presentation in terms of generators and relations of the representation category of \(U_q({\mathfrak {sl}}_n) \). More precisely, we produce all the relations among \(\mathrm{{SL}}_n\)-webs, thus describing the full subcategory \(\otimes \)-generated by fundamental representations \({\textstyle \bigwedge ^{k}_{}} {\mathbb C}^n\) (this subcategory can be idempotent completed to recover the entire representation category). Our result answers a question posed by Kuperberg in Commun Math Phys 180(1):109–151, (1996) and affirms conjectures of Kim in Graphical calculus on representations of quantum lie algebras, Ph. D. thesis, University of California, Davis, (2003) and Morrison in A Diagrammatic Category for the Representation Theory of \(U_q\left( {\mathfrak {sl}}_n\right) \). PhD thesis, University of California, Berkeley, (2007). Our main tool is an application of quantum skew Howe duality. This is the published version of arXiv:1210.6437.

Notes

Acknowledgments

The authors benefited from discussions with Arkady Berenstein, Bruce Fontaine, Stavros Garoufalidis, Greg Kuperberg, Valerio Toledano Laredo and Sebastian Zwicknagl. We would like to thank Dongho Moon who pointed out that the relation of Equation (2.8) was missing in the first 3 versions posted on the arXiv! S.C. was supported by NSF grant DMS-1101439 and the Alfred P. Sloan foundation, S.M. was supported by the Australian Research Council grant DE120100232 and by DOD-DARPA HR0011-12-1-0009, J.K. was supported by NSERC. We would also like to thank VIA Rail for providing the venue where much of this research was carried out.

References

  1. 1.
    Berenstein, A., Zwicknagl, S.: Braided symmetric and exterior algebras. Trans. Am. Math. Soc. 360(7), 3429–3472 (2008). doi: 10.1090/S0002-9947-08-04373-0. (arXiv:math/0504155)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Cautis, S., Kamnitzer, J.: Categorical geometric skew Howe duality. Invent. Math. 180(1), 111–159 (2010). doi: 10.1007/s00222-009-0227-1. (arXiv:0902.1795)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chuang, J., Rouquier, R.: Derived equivalences for symmetric groups and \({\mathfrak{sl}}_2\)-categorification. Ann. Math. (2) 167(1), 245–298 (2008). doi: 10.4007/annals.2008.167.245. (arXiv:math/0407205)
  4. 4.
    Doty, S.: Presenting generalized \(q\)-Schur algebras. Represent. Theory 7, 196–213 (electronic) (2003). doi: 10.1090/S1088-4165-03-00176-6. (arXiv:math/0305208)
  5. 5.
    Grant, J.: The moduli problem of Lobb and Zentner and the coloured sl(n) graph invariant (2012) (arXiv:1212.4511)
  6. 6.
    Howe, R.: Remarks on classical invariant theory. Trans. Am. Math. Soc. 313(2), 539–570 (1989). doi: 10.2307/2001418 MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Howe, R.: Perspectives on invariant theory: Schur duality, multiplicity-free actions and beyond. In: The Schur lectures (1992) (Tel Aviv), volume 8 of Israel Math. Conf. Proc. pp. 1–182. Bar-Ilan Univ., Ramat Gan (1995)Google Scholar
  8. 8.
    Jeong, M.-J., Kim, D.: The quantum \({\mathfrak{sl}}(n,{\mathbb{C}})\) representation theory and its applications. J. Korean Math. Soc. 49(5), 993–1015 (2012). doi:  10.4134/JKMS.2012.49.5.993. (arXiv:math/0506403)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Khovanov, M.: sl(3) link homology. Algebr. Geom. Topol. 4, 1045–1081 (2004). doi: 10.2140/agt.2004.4.1045. (arXiv:math.QA/0304375)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kim, D.: Graphical calculus on representations of quantum lie algebras, Ph. D. thesis, University of California, Davis (2003) (arXiv:math.QA/0310143)
  11. 11.
    Khovanov, M., Lauda, A.D.: A categorification of quantum \({\text{ sl }}(n)\). Quantum Topol. 1(1), 1–92 (2010). doi:  10.4171/QT/1. (arXiv:0807.3250)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kuperberg, G.: Spiders for rank 2 Lie algebras. Comm. Math. Phys. 180(1), 109–151 (1996). arXiv:q-alg/9712003. http://projecteuclid.org/euclid.cmp/euclid.cmp/1104287237
  13. 13.
    Lauda, A., Rose, D., Queffelec, H.: Khovanov homology is a skew Howe 2-representation of categorified quantum \({\mathfrak{sl}}_m\). (arXiv:1212.6076)
  14. 14.
    Lusztig, G.: Introduction to quantum groups. In: Progress in Mathematics, vol. 110. Birkhäuser Boston Inc., Boston (1993). doi: 10.1007/978-0-8176-4717-9
  15. 15.
    Morrison, S.: A Diagrammatic Category for the Representation Theory of \(U_q\left({\mathfrak{sl}}_n\right)\). PhD thesis, University of California, Berkeley (2007) (arXiv:0704.1503)
  16. 16.
    Murakami, H., Ohtsuki, T., Yamada, S.: Homfly polynomial via an invariant of colored plane graphs. Enseign. Math (2) 44(3–4), 325–360 (1998)Google Scholar
  17. 17.
    Morrison, S., Peters, E., Snyder, N.: Knot polynomial identities and quantum group coincidences. Quantum Topol. 2(2), 101–156 (2011). doi: 10.4171/QT/16. (arXiv:0022.1003)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mackaay, M., Pan, W., Tubbenhauer, D.: The \({\mathfrak{sl}}_3\) web algebra (2012) (arXiv:1206.2118)
  19. 19.
    Mackaay, M., Stošić, M., Vaz, P.: \({\mathfrak{sl}}(N)\)-link homology \((N \ge 4)\) using foams and the Kapustin-Li formula. Geom. Topol. 13(2), 1075–1128 (2009). doi:  10.2140/gt.2009.13.1075. (arXiv:0708.2228)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Rouquier, R.: 2-Kac-Moody algebras (2008) (arXiv:0812.5023)
  21. 21.
    Sikora, A.S.: Skein theory for SU(\(n\))-quantum invariants. Algebr. Geom. Topol. 5, 865–897 (electronic) (2005). doi: 10.2140/agt.2005.5.865. arXiv:math.QA/0407299
  22. 22.
    Laredo, V.T.: A Kohno-Drinfeld theorem for quantum Weyl groups. Duke Math. J. 112(3), 421–451 (2002). doi: 10.1215/S0012-9074-02-11232-0. (arXiv:math/0009181)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of British ColumbiaVancouverCanada
  2. 2.Department of MathematicsUniversity of TorontoTorontoCanada
  3. 3.Mathematical Sciences InstituteThe Australian National UniversityCanberraAustralia

Personalised recommendations